I was off and on zithromax about a year and a half. I took it 250 mg twice daily. .
I stopped taking it a couple months ago. And the last four months i've had nothing but stomach/digestion problems. Constipation/acid reflux/abdominal pain/ you name it i have it. So i know zithromax hurts the stomach and stuff long term. My question is this a common problem?? What are common problems zithromax causes to the stomach?? What can fix it? Ive been calling my dr. over and over.. And leaving messages, and teh one time he's called me i was away from the phone. So right now im just trying to see if i could pin point any certain things. I mean i guess its a possibility that the lyme symptoms could of changed?? All i know is i'll have horrible consipation nausia extreme fatigue for days. It hurts really bad knocks me out. Ill throw up. Then theres other times i have extreme hunger and eat and eat and eat...and yet im still consipated. I have horrible gas pains...stomach pains...side pains. You name it. Its crazy!!!! Anyways if anyone could help me on this that'd be great.!
Im new around here, but it sounds like you may need to see a gastro MD. If you have one, maybe you could switch. You may need testing done in case the long term antibiotics have damaged lining of the esophogus and stomach. You can treat that. I just had a endoscopy and colonoscopy done at the same time and they can see everything. Constant hunger can also be a sign of an ulcer. There is lots of info on the internet about side effects of your medicine too.
I know from being on hormone therapy constipation is a big issue with me and I take 2-3 tablespoons of sugar free citracel every morning mixed with cold water. I really helps me alot. And it is natural, not habit forming. Prunes and dates are also helpful. Also, drinking lots of water is important when you are constipated.
You might want to consider taking prevacid for acid reflux. You can buy that over the counter and try that. But it sounds like you really need to see and MD to find out whats going on.
zithromax can cause Clostridium difficile, which is a kind of colitis. You may want to get tested for it. The remedy is flagyl.
Tindamax also kills not only the cyst form of Lymes but C-Diff as well. I was on both Tindamax and Cefzil for 8 months and had zero C-Diff, unlike my initial treatment with Doxycycline which did give me a really nasty case of C-Diff (lost 20 lbs in 1 month - rather scary).
Zithromax was a wonder drug for me. I was on it at 750 mg a day along with another antibiotic at the same time, for a very long time, and it did not damage my intenstinal tract that I know of, in fact it helped heal the damage that lyme and co. did to my intestinal tract.
I had similiar issues with feeling nauseas and feeling like I was going to be sick to then twelve hours later being ravenous and wanting to eat...this was lyme, babesia, and ehrlichia for me. I would suspect tick borne illness as causing this before zithromax.
I don't think the dose you were on was that high for tick borne illness. I would also suspect babesia as a possible culprit to your issues with nausea then being ravenous.
Hang in there and hope you start to feel better soon.